MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X30IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 2X30IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8733
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number ppbcch, and no non-conformances related to the reported complaint condition were identified summary: visual analysis of the returned samples determined that nine unopened samples of product code m8733 were received for evaluation.Visual inspection of the unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or splitting were observed.A functional test was performed using an instron and the pull force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted and the actual complaint sample was not returned for analysis.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please confirm how many devices presented the issue of needle pull off? what was being done when the needles pulled off from the suture (e.G.Removal from package, during passage through tissue, during tying, etc.Could you please provide event date if procedure date is different from event date, please provide procedure date.Device return status follow up.
 
Event or Problem Description
It was reported that the patient underwent a cabg surgery in 2021 and the suture was used.During the surgery, the needle was coming off the suture.Another like device was used to complete the procedure.There were no adverse consequences for the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/23/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b3.Additional information was requested and the following was obtained: could you please confirm how many devices presented the issue of needle pull off? one suture pulled off.What was being done when the needles pulled off from the suture (e.G.Removal from package, during passage through tissue, during tying, etc.)? during pulling on needle to pass suture through tissue.Could you please provide event date? procedure date (b)(6).

Brand Name
PRLNE BLU 2X30IN 7-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11369495
Report Number2210968-2021-01737
Device Sequence Number790166
Product Code GAW
UDI-Device Identifier10705031045972
UDI-Public10705031045972
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberM8733
Device Catalogue NumberM8733
Device Lot NumberPPBCCH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/23/2021
Patient Sequence Number1